New York, 2008

Hail and Damaging Winds in New York, June 10, 2008

June 10, 2008 · NWS BGM · 40 events in 11 counties and zones

Widespread showers and thunderstorms developed across central New York in a hot and humid air mass ahead of an approaching cold front. Many of the storms produced large hail and damaging winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$125,000
Crop damage
None recorded
Events
40

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BGM wrote it up.

Widespread showers and thunderstorms developed across central New York in a hot and humid air mass ahead of an approaching cold front. Many of the storms produced large hail and damaging winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before the first event at Jun 10, 9:37 AM EST, 23 minutes earlier.

Area forecast discussion, Jun 10, 9:37 AM EST, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1037 AM EDT TUE JUN 10 2008

.SYNOPSIS...
THE RECENT SPELL OF HOT AND HUMID WEATHER WILL COME TO AN END
LATER TODAY AS A STRONG COLD FRONT MOVES THROUGH THE REGION. ALONG
AND AHEAD OF THIS COLD FRONT...THUNDERSTORMS...SOME OF WHICH MAY
BE SEVERE WITH DAMAGING WINDS AND LARGE HAIL. THE THUNDERSTORMS
WILL MOVE EAST OF THE AREA THIS EVENING...WITH COOLER...AND MUCH
DRIER AIR MOVING INTO THE REGION FOR WEDNESDAY AND THURSDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
...UPDATED AS OF 1030 AM...

TORNADO WATCH HAS BEEN ISSUED FOR THE ENTIRE FORECAST AREA UNTIL 6 PM.

OBVIOUSLY...DECENT CONVECTIVE THREAT THROUGH THE AFTERNOON.
INITIAL LINE OF STORMS MOVING TOWARDS THE I-81 CORRIDOR AS OF THIS
WRITING HAS SHOWN SLIGHT WEAKENING WITH EASTWARD EXTENT...BUT
LOCALIZED SEVERE STILL POSSIBLE AS IT CONTINUES EAST-
NORTHEASTWARD. ONE EFFECT THIS HAS HAD IS TO STABILIZE SOME OF OUR
WESTERN ZONES...AT LEAST TEMPORARILY. THE SOUTHEASTERN HALF OF THE
REGION...WHICH HAS STAYED MAINLY CLEAR...SHOULD DESTABILIZE MORE
ROBUSTLY THROUGH EARLY AFTERNOON.

ADDITIONAL LINES OF STORMS SHOULD PUSH THROUGH THIS AFTERNOON...AS
BETTER UPPER-LEVEL FORCING AND THE SURFACE COLD FRONT APPROACH. WE
STILL THINK THE MAIN THREAT WILL BE STRAIGHT LINE WINDS AND
HAIL...AS THE SHEAR PROFILE BECOMES MORE UNI-DIRECTIONAL WITH
TIME. WE HAVE THE TREND IN OUR GRIDDED FORECAST OF SCATTERED
STORMS BECOMING MORE WIDESPREAD/NUMEROUS WITH TIME THIS AFTERNOON.

ONLY MINOR TWEAKS MADE TO NEAR-TERM TEMPERATURE...SKY COVER...AND
WIND GRIDS.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/...
SHOWERS AND THUNDERSTORMS PULL EAST OF THE REGION TONIGHT...WITH
LITTLE OR NO RAINFALL REMAINING AFTER MIDNIGHT. TEMPERATURES WILL
CRASH BEHIND THE FRONT...WITH A MUCH BETTER SLEEPING NIGHT IN
STORE WITH LOWS FALLING INTO THE 55 TO 60F RANGE.

MUCH QUIETER WEATHER WILL ENSUE FOR WEDNESDAY AND THURSDAY
TIMEFRAME UNDER NORTHWESTERLY FLOW ALOFT.

THE GFS HAS TRENDED WARMER ON WEDNESDAY...AND WITH T850 AROUND
+12C BY AFTERNOON EXPECT HIGHS TO STILL REACH AROUND 80F WITH
QUITE A BIT OF SUNSHINE...WITH SOMEWHAT MORE IN THE WAY OF LATE
MORNING/AFTERNOON CLOUDINESS OVER NORTHERN AREAS WHICH WILL BE
CLOSER IN PROXIMITY TO THE COLD POOL ALOFT.

WEDNESDAY NIGHT LOOKS EVEN COOLER AS THE SURFACE RIDGE AXIS WILL
BE JUST WEST OF THE AREA. EXPECT VALLEY FOG GIVEN COOLER LOWS
BETWEEN 50 AND 55...INCREASE EVAPOTRANSPIRATION AND INCREASINGLY
WARM RIVER TEMPERATURES.

THURSDAY LOOKS TERRIFIC AS THE H85 HIGH CRESTS OVERHEAD...AND THE
IMPLIED SURFACE HIGH POSITION JUST SOUTH OF JAMES BAY ENSURING A
DRY NORTH-NORTHEASTERLY FLOW OVER OUR CWA...OUR DRIEST LLEVEL FLOW
DIRECTION. SO...EXPECT NEARLY FULL SUNSHINE...AND TEMPERATURES
RISING INTO THE UPPER 70S TO LOWER 80S.

LOWS WILL AGAIN FALL INTO THE 50-55 RANGE THURSDAY NIGHT ALTHOUGH
TEMPS ALONG THE LAKE PLAIN MAY END UP A FEW DEGREES HIGHER AS
LLEVEL SOUTHWESTERLIES DEVELOP OVERNIGHT AS THE SURFACE HIGH PULLS
EAST OF OUR AREA. SKIES WILL BE CLEAR/MCLEAR.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
EXTENDED PERIOD BEGINS WITH STRONG RIDGING OVER EASTERN CONUS, AND A
TROF ADVANCING ACROSS THE NORTHERN PLAINS STATES. MOS GUIDANCE HAS
BEEN INCREASING MAX TEMPS FOR FRIDAY AND SATURDAY THE LAST FEW
DAYS, AND WE WILL CONTINUE THIS TREND. RIDGE IS NOT QUITE AS HOT
AS OUR CURRENT WEATHER. HOWEVER IT APPEARS WARM ENOUGH TO JUSTIFY
AT LEAST MID 80S.

TROF LIFTS NORTH AS IT MOVES EASTWARD, BUT WE DO GET A DECENT SHOT
FROM NEGATIVELY TILTED WAVE SATURDAY EVENING. THUNDERSTORMS WILL
BE A POSSIBILITY SATURDAY AND SUNDAY, WITH AN ABRUPT COOL DOWN
BEHIND THE COLD FRONT ON MONDAY.

&&

.AVIATION /15Z TUESDAY THROUGH SATURDAY/...
VFR CONDITIONS ARE FORECAST FOR THIS MORNING, WITH THE POSSIBILITY
FOR SOME BRIEF MVFR FOG AT ELM AND AVP THROUGH 12Z.

THUNDERSTORMS ARE EXPECTED TO ACCOMPANY A STRONG COLD FRONT MOVING
INTO REGION LATE THIS AFTERNOON. SOME OF THESE THUNDERSTORMS WILL
PRODUCE STRONG WINDS AND HAIL. THE BEST CHANCE FOR THUNDERSTORMS
WILL BE BETWEEN 19Z AND 01Z.

OUTLOOK...

TUE NGT...AFTER SCATTERED SHOWERS AND THUNDERSTORMS WITH POSSIBLE
RESTRICTIONS IN THE EVENING...IMPROVEMENT TO VFR EXPECTED AFTER MIDNIGHT.

WED THROUGH FRI...VFR...ALTHOUGH POSSIBLE RESTRICTIONS EACH MORNING
IN FOG AT KELM.

FRI NIGHT/SAT...POSSIBLE SYSTEM WITH MVFR RESTRICTIONS IN
SHOWERS/THUNDERSTORMS.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...NONE.

&&

SYNOPSIS...JMA
NEAR TERM...MLJ
SHORT TERM...JMA
LONG TERM...DJP
AVIATION...DJP
Hazardous weather outlook, Jun 10, 9:26 AM EST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
1026 AM EDT TUE JUN 10 2008

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-043-111430-
NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN-
SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO-
OTSEGO-TIOGA-BROOME-BRADFORD-SUSQUEHANNA-WYOMING-
1026 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND
NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

AN INITIAL LINE OF THUNDERSTORMS WILL CROSS THE FINGER LAKES
REGION...PARTS OF THE TWIN TIERS...THE MOHAWK VALLEY...AND THE
SOUTHERN TUG HILL REGION DURING THE LATE MORNING...GENERALLY
LEAVING THE AREA BY 12 NOON. LOCALIZED STRONG DAMAGING WINDS AND
HAIL ARE POSSIBLE WITH THESE STORMS.

THIS AFTERNOON...SEVERAL MORE ROUNDS OF THUNDERSTORMS ARE ANTICIPATED.
ADDITIONAL LINES OF STORMS ARE EXPECTED TO CROSS ALL OF CENTRAL
NEW YORK AND THE NORTHERN TIER OF PENNSYLVANIA...GENERALLY BETWEEN 2 AND
6 PM. ONCE AGAIN...STRONG WINDS AND HAIL ARE THE PRIMARY THREATS.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST UPDATES. WATCHES AND/OR WARNINGS MAY WELL BE ISSUED LATER
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

NYZ057-062-PAZ040-044-047-048-072-111430-
DELAWARE-SULLIVAN-NORTHERN WAYNE-LACKAWANNA-LUZERNE-PIKE-
SOUTHERN WAYNE-
1026 AM EDT TUE JUN 10 2008

...TORNADO WATCH 499 IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

IT WILL REMAIN GENERALLY RAIN-FREE THROUGH EARLY AFTERNOON...WITH
MOST OF THE THUNDERSTORMS STAYING ACROSS UPSTATE NEW YORK INITIALLY.

BY MID-AFTERNOON...THUNDERSTORMS ARE ANTICIPATED TO AFFECT THE WESTERN
CATSKILLS...NORTHERN POCONOS AND WYOMING VALLEY REGIONS. LINES OF
STORMS ARE EXPECTED TO CROSS THE AREA...GENERALLY BETWEEN 3 AND 7
PM. THIS INCLUDES WILKES-BARRE...SCRANTON...HONESDALE...WALTON...
MONTICELLO...AND MILFORD. STRONG DAMAGING WINDS AND HAIL ARE THE
PRIMARY THREATS.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST UPDATES. WATCHES AND/OR WARNINGS MAY WELL BE ISSUED LATER
TODAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL LIKELY BE NEEDED.

In the hours before

Special weather statement, Jun 10, 8:29 AM EST, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
929 AM EDT TUE JUN 10 2008

NYZ009-015>018-022>025-036-037-044>046-055-056-PAZ038-039-101800-
BRADFORD-BROOME-CHEMUNG-CHENANGO-CORTLAND-MADISON-NORTHERN ONEIDA-
ONONDAGA-OTSEGO-SCHUYLER-SENECA-SOUTHERN CAYUGA-SOUTHERN ONEIDA-
STEUBEN-SUSQUEHANNA-TIOGA-TOMPKINS-YATES-
929 AM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION TODAY...

AN INITIAL LINE OF THUNDERSTORMS WILL CROSS THE FINGER LAKES
REGION...THE TWIN TIERS...THE MOHAWK VALLEY...AND THE SOUTHERN TUG
HILL REGION THIS MORNING...GENERALLY BETWEEN 930 AM AND 12 NOON.
THIS INCLUDES ELMIRA...CORNING...SYRACUSE...UTICA...BINGHAMTON...
AND MONTROSE. LOCALIZED STRONG DAMAGING WINDS AND HAIL ARE
POSSIBLE LATE THIS MORNING.

THIS AFTERNOON...ANOTHER ROUND OF THUNDERSTORMS IS ANTICIPATED.
ADDITIONAL LINES OF STORMS ARE EXPECTED TO CROSS THE AREA...GENERALLY
BETWEEN 2 AND 6 PM. ONCE AGAIN...STRONG WINDS AND HAIL ARE THE
PRIMARY THREATS.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST UPDATES. WATCHES AND/OR WARNINGS MAY WELL BE ISSUED LATER
TODAY.

NYZ057-062-PAZ040-043-044-047-048-072-101800-
DELAWARE-LACKAWANNA-LUZERNE-NORTHERN WAYNE-PIKE-SOUTHERN WAYNE-
SULLIVAN-WYOMING-
929 AM EDT TUE JUN 10 2008

...SEVERE THUNDERSTORMS ARE EXPECTED ACROSS THE REGION THIS
AFTERNOON...

IT WILL REMAIN GENERALLY RAIN-FREE THROUGH EARLY AFTERNOON...WITH
MOST OF THE THUNDERSTORMS STAYING ACROSS UPSTATE NEW YORK INITIALLY.

BY MID-AFTERNOON...THUNDERSTORMS ARE ANTICIPATED TO AFFECT
THE REGION. LINES OF STORMS ARE EXPECTED TO CROSS THE
AREA...GENERALLY BETWEEN 3 AND 7 PM. THIS INCLUDES WILKES-
BARRE...SCRANTON...HONESDALE...WALTON...MONTICELLO...AND
MILFORD. STRONG DAMAGING WINDS AND HAIL ARE THE PRIMARY THREATS.

STAY TUNED TO NOAA WEATHER RADIO...OR LOCAL MEDIA OUTLETS...FOR THE
LATEST UPDATES. WATCHES AND/OR WARNINGS MAY WELL BE ISSUED LATER
TODAY.

MJ
Special weather statement, Jun 10, 8:38 AM EST, 1 hour 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
938 AM EDT TUE JUN 10 2008

NYZ015-022>024-PAZ038-101445-
BRADFORD PA-CHEMUNG NY-SCHUYLER NY-STEUBEN NY-YATES NY-
938 AM EDT TUE JUN 10 2008

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 937 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM.  THIS STORM WAS LOCATED 6 MILES SOUTH OF
  GREENWOOD...AND MOVING EAST AT 40 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  TROUPSBURG AT 945 AM EDT...
  CANISTEO AT 950 AM EDT...
  WOODHULL AT 955 AM EDT...
  CAMERON AT 1000 AM EDT...
  ADDISON AT 1010 AM EDT...
  ERWINS AT 1015 AM EDT...
  CORNING AT 1030 AM EDT...

THIS STORM WILL PRODUCE WIND GUSTS TO 40 MPH AND POSSIBLY SMALL
HAIL. WIND GUSTS TO 40 MPH ARE STRONG ENOUGH TO KNOCK DOWN BRANCHES
AND ISOLATED POORLY ROOTED TREES.

THIS STORM HAS THE POTENTIAL TO BECOME SEVERE AND PRODUCE LARGE HAIL
AND/OR DAMAGING WINDS.

MSE
Special weather statement, Jun 10, 9:17 AM EST, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1017 AM EDT TUE JUN 10 2008

NYZ015>017-022-023-025-044-101500-
CAYUGA NY-CORTLAND NY-SCHUYLER NY-SENECA NY-STEUBEN NY-TOMPKINS
NY-YATES NY-
1017 AM EDT TUE JUN 10 2008

...STRONG THUNDERSTORM MOVING INTO THE AREA...

* AT 1015 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  STRONG THUNDERSTORM CAPABLE OF PRODUCING SMALL HAIL...AND STRONG
  GUSTY WINDS.  THIS STORM WAS LOCATED NEAR POTTER...AND MOVING
  NORTHEAST AT 56 MPH.

* THE STRONG THUNDERSTORM WILL BE NEAR...
  MAYS MILLS AT 1020 AM EDT...
  BELLONA STN AND DRESDEN AT 1025 AM EDT...
  KENDAIA AND WILLARD AT 1030 AM EDT...
  ROSE HILL AND PACKWOOD CORNERS AT 1035 AM EDT...
  SENECA FALLS AND WATERLOO AT 1040 AM EDT...
  LEHIGH VLY JCT AND CAYUGA AT 1045 AM EDT...
  FOSTERVILLE AND MONTEZUMA AT 1050 AM EDT...
  THROOPSVILLE AND SENNETT AT 1055 AM EDT...

IF ON OR NEAR SENACA OR CAYUGA LAKES...SEEK SHELTER NOW. GET OUT OF
THE WATER AND MOVE INDOORS OR INSIDE A VEHICLE.

MSE

The radar

The Binghamton radar (KBGM), 109 km away, was scanning. The volume nearest the first event began at 14:58 UTC.

Open the radar archive at this moment

Event by event

26 thunderstorm wind, 14 hail. Local standard time, as filed.

Thunderstorm Wind, Cayuga

When
June 10, 10:00 AM EST
Where
Cayuga County, Montezuma
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
County Official
Coordinates
43.020, -76.720

A few trees were blown down.

Hail, Seneca

When
June 10, 10:01 AM EST
Where
Seneca County, 1.23 mi SW of Seneca Falls
Measured
0.75 in hail
Reported by
Amateur Radio
Coordinates
42.910, -76.800

Thunderstorm Wind, Seneca

When
June 10, 10:10 AM EST
Where
Seneca County, Tyre
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.980, -76.800

Trees and wires were blown down.

Thunderstorm Wind, Cayuga

When
June 10, 10:20 AM EST
Where
Cayuga County, 2.14 mi ENE of Indiancove
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Amateur Radio
Coordinates
42.780, -76.430

Trees were blown down along Route 38.

Thunderstorm Wind, Tioga

When
June 10, 10:44 AM EST
Where
Tioga County, 0.86 mi SW of Flemingville
Measured
50 kt (58 mph) estimated gust
Reported by
Public
Coordinates
42.160, -76.260

Large branches were broken off.

Hail, Onondaga

When
June 10, 10:45 AM EST
Where
Onondaga County, Taunton
Measured
0.75 in hail
Reported by
Public
Coordinates
43.030, -76.220

In addition to the hail, widespread tree branches and limbs were blown down.

Thunderstorm Wind, Onondaga

When
June 10, 10:45 AM EST
Where
Onondaga County, Cicero
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.180, -76.120

Construction signs were blown over on Interstate 481.

Thunderstorm Wind, Onondaga

When
June 10, 11:05 AM EST
Where
Onondaga County, 0.86 mi SE of East Syracuse
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
43.060, -76.070

Large tree limbs and power lines were blown down.

Thunderstorm Wind, Cortland

When
June 10, 11:06 AM EST
Where
Cortland County, Truxton
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
County Official
Coordinates
42.720, -76.030

Trees were blown down on wires.

Thunderstorm Wind, Oneida

When
June 10, 11:15 AM EST
Where
Oneida County, 0.69 mi N of Camden
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
43.340, -75.750

Wires were knocked down.

Hail, Chenango

When
June 10, 11:20 AM EST
Where
Chenango County, Pitcher
Measured
0.88 in hail
Reported by
Public
Coordinates
42.580, -75.850

Thunderstorm Wind, Oneida

When
June 10, 11:25 AM EST
Where
Oneida County, Taberg
Measured
60 kt (69 mph) estimated gust
Property damage
$45,000
Reported by
NWS Storm Survey
Coordinates
43.300, -75.620

Significant damage was done at Camp Kiwanis when severe thunderstorm winds hit the area. Several large trees fell at the center of the camp, destroying the fire circle, dumpster, canoes, fencing and some program equipment. Damage to buildings was minimal, with some roof repairs needed.|A National Weather Service storm survey team determined the damage was caused by straight line winds.

Thunderstorm Wind, Oneida

When
June 10, 11:45 AM EST
Where
Oneida County, Lee
Measured
50 kt (58 mph) estimated gust
Reported by
Amateur Radio
Coordinates
43.280, -75.580

A large tree was blown down across a road.

Thunderstorm Wind, Oneida

When
June 10, 11:55 AM EST
Where
Oneida County, Forestport
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Emergency Manager
Coordinates
43.450, -75.220

Trees and wires were blown down.

Hail, Chenango

When
June 10, 3:10 PM EST
Where
Chenango County, 1.72 mi SE of Guilford
Measured
1.75 in hail
Reported by
Broadcast Media
Coordinates
42.380, -75.460

Penny and nickel size hail were also reported.

Hail, Otsego

When
June 10, 3:35 PM EST
Where
Otsego County, 0.51 mi E of Laurens
Measured
1.25 in hail
Reported by
Public
Coordinates
42.530, -75.090

Hail, Otsego

When
June 10, 3:40 PM EST
Where
Otsego County, 0.69 mi S of Otego
Measured
1.75 in hail
Reported by
Public
Coordinates
42.390, -75.180

Hail, Otsego

When
June 10, 3:40 PM EST
Where
Otsego County, Morris
Measured
0.75 in hail
Reported by
Public
Coordinates
42.550, -75.250

Hail, Otsego

When
June 10, 3:40 PM EST
Where
Otsego County, New Lisbon
Measured
1 in hail
Reported by
Broadcast Media
Coordinates
42.580, -75.180

Hail, Otsego

When
June 10, 3:45 PM EST
Where
Otsego County, 0.51 mi W of Cooperstown
Measured
0.88 in hail
Reported by
Amateur Radio
Coordinates
42.700, -74.930

Penny size hail was also reported with this storm.

Hail, Otsego

When
June 10, 3:45 PM EST
Where
Otsego County, Oneonta
Measured
1.75 in hail
Reported by
Public
Coordinates
42.450, -75.070

Hail, Otsego

When
June 10, 3:46 PM EST
Where
Otsego County, Mt Vision
Measured
1 in hail
Reported by
Public
Coordinates
42.570, -75.050

Hail, Otsego

When
June 10, 4:48 PM EST
Where
Otsego County, 1.01 mi W of Richfield Spgs
Measured
0.88 in hail
Reported by
Public
Coordinates
42.850, -74.990

Thunderstorm Wind, Oneida

When
June 10, 4:50 PM EST
Where
Oneida County, 1.22 mi NW of Rome
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
43.230, -75.490

Numerous trees and power lines were blown down.

Hail, Sullivan

When
June 10, 5:00 PM EST
Where
Sullivan County, Liberty
Measured
0.88 in hail
Reported by
Public
Coordinates
41.800, -74.750

Thunderstorm Wind, Tioga

When
June 10, 5:15 PM EST
Where
Tioga County, 1.03 mi W of Apalachin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.070, -76.170

Trees were blown down on Lilly Hill Road and Long Creek Road.

Thunderstorm Wind, Broome

When
June 10, 5:20 PM EST
Where
Broome County, Vestal
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Amateur Radio
Coordinates
42.080, -76.050

A few trees and wires were blown down in Vestal and West Endicott.

Thunderstorm Wind, Broome

When
June 10, 5:35 PM EST
Where
Broome County, 1.47 mi SSW of Binghamton
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
42.100, -75.910

Trees were blown down.

Thunderstorm Wind, Broome

When
June 10, 5:38 PM EST
Where
Broome County, Chenango Bridge
Measured
50 kt (58 mph) estimated gust
Property damage
$8,000
Reported by
Public
Coordinates
42.170, -75.870

An 18 inch diameter tree fell through a house in the town of Fenton.

Thunderstorm Wind, Broome

When
June 10, 5:40 PM EST
Where
Broome County, Conklin
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Broadcast Media
Coordinates
42.030, -75.800

Trees were blown down on Conklin Avenue.

Thunderstorm Wind, Oneida

When
June 10, 5:55 PM EST
Where
Oneida County, Paris
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
43.000, -75.320

A tree fell onto a house.

Thunderstorm Wind, Broome

When
June 10, 6:00 PM EST
Where
Broome County, Sanford
Measured
50 kt (58 mph) estimated gust
Property damage
$2,000
Reported by
Trained Spotter
Coordinates
42.100, -75.480

Trees and wires were blown down on Old Route 17.

Thunderstorm Wind, Oneida

When
June 10, 6:00 PM EST
Where
Oneida County, Lee
Measured
50 kt (58 mph) estimated gust
Reported by
Broadcast Media
Coordinates
43.280, -75.580

A trampoline and swing set were blown away.

Thunderstorm Wind, Broome

When
June 10, 6:15 PM EST
Where
Broome County, Port Crane
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Broadcast Media
Coordinates
42.170, -75.830

A tree was uprooted and fell on a 20x20 foot storage building.

Thunderstorm Wind, Oneida

When
June 10, 6:29 PM EST
Where
Oneida County, (Rme)griffis Afb Rom
Measured
58 kt (67 mph) measured gust
Reported by
ASOS
Coordinates
43.230, -75.420

Thunderstorm Wind, Sullivan

When
June 10, 7:30 PM EST
Where
Sullivan County, Lava
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Law Enforcement
Coordinates
41.620, -75.020

Numerous trees and wires were blown down, with trees on houses.

Thunderstorm Wind, Sullivan

When
June 10, 7:40 PM EST
Where
Sullivan County, Bethel
Measured
60 kt (69 mph) estimated gust
Property damage
$20,000
Reported by
Newspaper
Coordinates
41.680, -74.880

Intense thunderstorm winds knocked down swaths of trees which included three dozen large trees snapped off or uprooted in the hamlet of Smallwood. A number of homes suffered extensive damage when large trees fell on them. NYSEG reported 12,000 customers without power at the peak of the storm. Winds were estimated to be 60 to 80 miles per hour.

Hail, Sullivan

When
June 10, 7:45 PM EST
Where
Sullivan County, Harris
Measured
0.75 in hail
Reported by
Public
Coordinates
41.720, -74.730

Thunderstorm Wind, Delaware

When
June 10, 7:50 PM EST
Where
Delaware County, Arkville
Measured
50 kt (58 mph) estimated gust
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
42.150, -74.620

Utility poles were blown down. A garage was destroyed when a tree was blown down onto power lines along the road, starting a fire. The garage was used for storage, and the fire destroyed a car, brand new appliances, garden tractors, tires, and other items.

Thunderstorm Wind, Sullivan

When
June 10, 7:55 PM EST
Where
Sullivan County, Neversink
Measured
50 kt (58 mph) estimated gust
Property damage
$3,000
Reported by
Public
Coordinates
41.820, -74.650

Numerous trees were uprooted, and power lines blown down. Wagner Road was impassible due to debris.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New York in 2008Every state in 2008This day in weather historyWarnings in New York, June 2008

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 105034, 105071, 105072, 105035, 105085, 105057, 105058, 105059, 105040, 105043, 105036, 105044, 105050, 105055, 105038, 105060, 105062, 105065, 105066, 105067, 105068, 105069, 105070, 105049, 105073, 105087, 105020, 105024, 105026, 105028, 105047, 105029, 105046, 105033, 105056, 105077, 105084, 105075, 105041, 105082.